Alert archive / Wisconsin / Gale Warnings in 2009
Gale Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 8, 2009, 4:16 AM CST. It took effect at Dec 8, 2009, 9:00 PM CST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 4:16 AM CST (10:16 UTC)
- In effect from
- Dec 8, 2009, 9:00 PM CST
- Expired
- Dec 10, 2009, 4:07 AM CST
- In force
- 31 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
496 WHUS73 KGRB 081016 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 416 AM CST TUE DEC 8 2009 ...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TONGIHT THROUGH WEDNESDAY NIGHT... . AN INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TONIGHT THROUGH WEDNESDAY NIGHT. LMZ521-522-541>543-081830- /O.UPG.KGRB.GL.A.0004.091209T0300Z-091210T0600Z/ /O.NEW.KGRB.GL.W.0013.091209T0300Z-091210T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 416 AM CST TUE DEC 8 2009 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. EAST WINDS WILL INCREASE TO 30 KNOTS BY LATE TODAY...THEN TURN NORTHEAST AND INCREASE TO 40 KNOTS BY LATE TONIGHT. WINDS SHOULD TEMPORARILY DIMINISH FOR A TIME MID-MORNING WEDNESDAY...BEFORE INCREASING TO GALE FORCE AGAIN...THIS TIME FROM THE WEST...LATE WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JS
9 follow-up statements
188 WHUS73 KGRB 081656 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1056 AM CST TUE DEC 8 2009 ...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TONIGHT THROUGH WEDNESDAY NIGHT... . AN INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TONIGHT THROUGH WEDNESDAY NIGHT. LMZ521-522-541>543-090100- /O.CON.KGRB.GL.W.0013.091209T0300Z-091210T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1056 AM CST TUE DEC 8 2009 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY. EAST WINDS WILL INCREASE TO 30 KNOTS BY EARLY EVENING...THEN TURN NORTHEAST AND INCREASE TO 40 KNOTS BY LATE TONIGHT. WINDS SHOULD TEMPORARILY DIMINISH FOR A TIME MID-MORNING WEDNESDAY...BEFORE INCREASING TO GALE FORCE AGAIN...THIS TIME FROM THE WEST...LATE WEDNESDAY AFTERNOON. WAVES WILL BUILD TO 8 TO 12 BY LATE TONIGHT THROUGH MUCH OF WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
554 WHUS73 KGRB 082209 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 409 PM CST TUE DEC 8 2009 ...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TONIGHT THROUGH WEDNESDAY NIGHT... .AN INTENSE STORM SYSTEM FROM THE SOUTHERN PLAINS WILL MOVE TO NORTHEAST ILLINOIS AND FAR SOUTHEAST WISCONSIN OVERNIGHT...THEN ON TO LOWER MICHIGAN ON WEDNESDAY. THIS STORM WILL BRING GALE FORCE WINDS TO LAKE MICHIGAN AND THE BAY OF GREEN BAY TONIGHT THROUGH WEDNESDAY NIGHT. LMZ521-522-541>543-090615- /O.CON.KGRB.GL.W.0013.091209T0300Z-091210T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 409 PM CST TUE DEC 8 2009 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY. NORTHEAST WINDS WILL INCREASE TO 35 KNOT GALES ACROSS THE REGION BY MIDNIGHT...AND THEN WILL TURN MORE NORTH INCREASE TO 40 KNOT GALES BY DAYBREAK WITH GUSTS UP TO 45 KTS POSSIBLE. WAVES IN RESPONSE SHOULD BUILD TO 4 TO 8 FEET BOTH ON THE BAY AND NEARSHORE WATERS OF LAKE MICHIGAN BEFORE DAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
232 WHUS73 KGRB 090225 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 825 PM CST TUE DEC 8 2009 ...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TONIGHT THROUGH WEDNESDAY NIGHT... .AN INTENSE STORM SYSTEM FROM THE SOUTHERN PLAINS WILL MOVE TO NORTHEAST ILLINOIS TOWARD DAYBREAK...THEN ON TO LOWER MICHIGAN ON WEDNESDAY. THIS STORM WILL BRING GALE FORCE WINDS TO LAKE MICHIGAN AND THE BAY OF GREEN BAY OVERNIGHT THROUGH WEDNESDAY NIGHT. LMZ521-522-541>543-091200- /O.CON.KGRB.GL.W.0013.091209T0300Z-091210T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 825 PM CST TUE DEC 8 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. EAST WINDS WILL BECOMING NORTHEAST...AND INCREASE TO 35 KNOT GALES ACROSS THE REGION OVERNIGHT...WITH GUSTS OF 40 TO 45 KNOTS POSSIBLE. THE WINDS WILL THEN TURN MORE NORTH ON WEDNESDAY MORNING...AND INCREASE UP TO 40 KNOT GALES WITH GUSTS UP TO 45 KNOTS. WAVES IN RESPONSE SHOULD BUILD TO 4 TO 8 FEET ON BOTH THE BAY AND NEARSHORE WATERS OF LAKE MICHIGAN BEFORE DAWN...THEN INCREASE TO 6 TO 10 FEET ON THE LAKE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
449 WHUS73 KGRB 090928 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 328 AM CST WED DEC 9 2009 ...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY AND TONIGHT... .AN INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY AND TONIGHT. WINDS WILL BE FROM THE NORTHEAST THIS MORNING...THEN BACK TO THE W BY LATE TONIGHT. LMZ521-522-541>543-091730- /O.CON.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 328 AM CST WED DEC 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. NORTHEAST GALES TO GALES TO 40 KTS...WITH A FEW STORM FORCE GUSTS TO 50 KNOTS...ARE EXPECTED THIS MORNING. WINDS WILL BACK TO NORTHWEST GALES AT 35 KNOTS BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JS
927 WHUS73 KGRB 091703 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1103 AM CST WED DEC 9 2009 ...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY AND TONIGHT... .AN INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY AND TONIGHT. WINDS WILL BE FROM THE NORTHEAST THIS MORNING...THEN BACK TO THE W BY LATE TONIGHT. LMZ521-522-541>543-100115- /O.CON.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1103 AM CST WED DEC 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. NORTHEAST GALES TO GALES TO 40 KTS...WITH A FEW STORM FORCE GUSTS TO 50 KNOTS...ARE EXPECTED THIS MORNING. WINDS WILL BACK TO NORTHWEST GALES AT 35 KNOTS BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
969 WHUS73 KGRB 091706 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1106 AM CST WED DEC 9 2009 ...INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY AND TONIGHT... .AN INTENSE STORM SYSTEM WILL BRING GALES TO LAKE MICHIGAN TODAY AND TONIGHT. WINDS WILL BE FROM THE NORTH THIS AFTERNOON THEN BACK TO THE W BY LATE TONIGHT. LMZ521-522-541>543-092300- /O.CON.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1106 AM CST WED DEC 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. NORTHEAST GALES TO 40 KTS...WITH A FEW STORM FORCE GUSTS TO 50 KNOTS...ARE EXPECTED EARLY THIS AFTERNOON. WINDS WILL BACK TO NORTHWEST GALES AT 35 KNOTS BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
366 WHUS73 KGRB 092218 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 418 PM CST WED DEC 9 2009 ...GALE FORCE WINDS TO CONTINUE TONIGHT... .AN INTENSE STORM SYSTEM WILL MOVE INTO SOUTHERN ONTARIO TONIGHT...KEEPING A TIGHT PRESSURE GRADIENT ACROSS THE AREA. THIS WILL KEEP THE GUSTY NORTHWEST GALE FORCE WINDS ACROSS THE AREA. LMZ521-522-541>543-100630- /O.CON.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 418 PM CST WED DEC 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. NORTHEAST GALES TO 35 KNOTS ARE EXPECTED TO CONTINUE TONIGHT. WAVES UP TO 8 FEET ARE POSSIBLE ACROSS NORTHERN DOOR COUNTY. SMALL CRAFT CONDITIONS ARE LIKELY ON THURSDAY AS WEST WINDS UP TO 30 KNOTS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
642 WHUS73 KGRB 100338 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 938 PM CST WED DEC 9 2009 ...GALE FORCE WINDS DIMINISHING BUT WILL REMAIN GUSTY THROUGH THE NIGHT... .AN INTENSE STORM SYSTEM WILL CONTINUE TO MOVE AWAY FROM THE REGION TONIGHT...ALLOWING THE PRESSURE GRADIENT TO EASE...AND THE GALE FORCE WINDS TO COME TO AN END OVERNIGHT. HOWEVER...GUSTY WEST WINDS ARE EXPECTED TO CONTINUE ON THURSDAY. LMZ521-522-541>543-101145- /O.CON.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 938 PM CST WED DEC 9 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. NORTHEAST GALES TO 35 KNOTS ARE EXPECTED TO CONTINUE TONIGHT...THEN DIMINISH TOWARD MORNING. WAVES OF 3 TO 6 FEET ARE POSSIBLE. SMALL CRAFT CONDITIONS ARE LIKELY ON THURSDAY AS WEST WINDS UP TO 30 KNOTS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BERSCH
913 WHUS73 KGRB 101007 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 407 AM CST THU DEC 10 2009 LMZ521-522-541>543-101815- /O.CAN.KGRB.GL.W.0013.000000T0000Z-091210T1200Z/ /O.NEW.KGRB.SC.Y.0071.091210T1007Z-091212T0600Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 407 AM CST THU DEC 10 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST FRIDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST FRIDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. WEST WINDS WERE SLOWLY SUBSIDING. WINDS TO 30 KNOTS ARE EXPECTED TODAY AND TONIGHT...WITH 15 TO 25 KNOT WEST WINDS EXPECTED FRIDAY AND FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 8, 3:28 AM CST, 48 minutes earlier.
Area forecast discussion, Dec 8, 3:28 AM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 328 AM CST TUE DEC 8 2009 ...MAJOR SNOWSTORM TO AFFECT THE AREA THE NEXT COUPLE DAYS...NO CHANGES TO HAZARD /HEADLINE/ TYPES OR TIMING WITH THIS ISSUANCE... .SYNOPSIS...HIGHLY AMPLIFIED LNGWV PATTERN IN PLACE ACRS NOAM. SHARP UPR RIDGE ALONG THE WEST COAST...WITH DEEP DOWNSTREAM TROF OVER THE DESERT SW. MAJOR SHRTWV AND SPEED MAX LOCATED IN THE BASE OF THE TROF. VERY LONG WAVELENGTH DOWNSTREAM TO THE NEXT LNGWV FEATURE WL ALLOW EJECTING SHRTWV AND ASSOC CYCLONE TO PULL THE TROF AXIS EWD INTO THE GREAT LAKES RGN. LNGWV TROF REMAINING OVER THE NRN CONUS IN THE WAKE OF THE STORM WL GRADUALLY BROADEN DURING THE REMAINDER OF THE FCST PERIOD. BUT WITH WRN RIDGE HANGING TOUGH...ARCTIC HIGH PRESSURE SHOULD CONT TO RIDGE INTO THE NRN PLAINS. PCPN AMNTS SHOULD END UP ABV NORMAL DUE TO INTENSE CYCLONE THAT WL CROSS THE REGION THE NEXT FEW DAYS. TEMPS WL START OUT NEAR NORMAL...THEN DROP BELOW NORMAL AS COLD AIR IS DRIVEN SWD BEHIND THE DEPARTING CYCLONE...THEN WL PROBABLY MODERATE SOME BUT STILL REMAIN SOMEWHAT BLO NORMAL FOR THE REST OF THE PERIOD. && .SHORT TERM...TDA/TNGT/WED. INTENSE CYCLONE THAT WL DRIVE NEWD FM THE SRN PLAINS AND INTO THE GREAT LAKES RGN BY WED AFTN IS LIKELY TO BE OF A CLASS THAT IS ONLY SEEN A FEW TIMES A DECADE. SYSTEM HAS SOME SIMILARITIES TO 04 JAN 82 /MKE/...30 NOV 85 /GRB/...AND 15 DEC 87 /MKE/ SNOWSTORMS. NEGATIVELY TILTED SHRTWV WL RESULT IN RAPID DEEPENING OF THE CYCLONE AS IT HEADS NE OVERNIGHT. GFS THE MOST CONSISTENT WITH THE TRACK...BUT THINK SYSTEM WL TRACK A LITTLE FARTHER NW THAN SHOWN ON GFS...PROBABLY UP TO NEAR MKE BY 12Z WED. OVERALL...GOING FCST IN PRETTY GOOD SHAPE SO NO CHANGES TO HEADLINES AND MAIN CHGS WERE TO ADD TEMPORAL RESOLUTION TO GRIDS FOR TDA/TNGT. THINK AXIS OF HEAVIEST SNOWFALL WL BE A LITTLE FARTHER W THAN WHAT WE HAD GOING. PULLED AMNTS DOWN ON THE LAKESHORE BY LOWERING SNOW-TO-WATER RATIOS. ALSO ADDED MENTION THAT SNOW COULD BE MIXED WITH SOME RAIN NEAR THE LAKESHORE LATE TNGT AND EARLY WED. BUT EVEN AFTER THOSE CHGS...SNOW TOTALS IN NEW SNOWFALL GRIDS STILL PRETTY MUCH FIT INTO RANGES SET FORTH IN WSW OF PREV FCST...SO WL STAY THE COURSE WITH THOSE AMNTS IN WSW PRODUCT FOR NOW. LIGHT SNOWS STREAKING OUT AHEAD OF THE STORM WERE ADVANCING ACRS IA EARLY THIS MORNING. THOSE SHOULD OVERSPREAD THE AREA DURING THE DAY...PERHAPS A LITTLE FASTER THAN EARLIER EXPECTED. ALSO BUMPED TIMING OF INITIAL CHC POPS UP ALONG THE LAKESHORE AS RADAR MOSAIC INDICATED MESOSCALE LAKE BAND ON THE ERN SHORE OF THE LAKE ACRS FROM KEWAUNEE. ONCE WINDS FLIP ARND TO THE E...SOME FLURRIES OR SNOW SHOWERS COULD BACK UP INTO THE WRN SHORE OF THE LAKE. WELL DEFINED LINKED JET STRUCTURE WL BE IN PLACE TNGT. WAVELENGTH OF EJECTING SHRTWV WL SHORTEN WITH TIME AS STG WAA CAUSES BUILDING DOWNSTREAM RIDGE TO TRY AND WRAP BACK ARND THE SYSTEM. THE RESULT WL BE INTENSE UPPER DIVERGENCE AFTER 06Z TNGT...AND THAT SHOULD RESULT IN HEAVY SNOW SPREADING NWD ACRS THE AREA. WINDS WILL ALSO BE ON THE INCREASE AS DEEPENING SFC LOW HEADS TOWARD FAR SE WI. VERY CONCERNED THERE WL BE A PERIOD OF BLIZZARD CONDITIONS OVER E-C WI LATE TNGT AND EARLY WED AS WINDS SWING AROUND THROUGH 040 DIRECTION AND COME RIGHT DOWN THE UNFROZEN BAY. CONSIDERED UPGRADE TO BLIZZARD WARNING...BUT THAT WL ONLY BE PART OF THE EVENT...AND WINDS WL PROBABLY DIMINISH RIGHT AFTER THAT AS SFC LOW STARTS TO GET IN SO CLOSE THAT GRADIENT RELAXES. WL LEAVE IT FOR DAY SHIFT TO MAKE FINAL DECISION ON POSSIBLE UPGRADE. IT/S ALSO NOT OUT OF THE QUESTION THERE WL BE SOME THUNDER AT THE LEADING EDGE OF THE DRY SLOT PUNCHING NWD TOWARD E-C WI. WL BE COMING OUT WITH VERY STRONGLY WORDED WSW/SPS PRODUCT LATER THIS MORNING TO MAKE SURE WE GET THE WORD OUT THAT THIS IS GOING TO BE A VERY HIGH END EVENT. .LONG TERM...WEDNESDAY NIGHT THRU NEXT MONDAY. AFTER THE EXCITEMENT OF THE STRONG STORM TUESDAY NIGHT AND WEDNESDAY... THE WEATHER WILL GET QUITE A BIT QUIETER. DRY AND COLD NORTHWEST FLOW WILL PRETTY MUCH PREVAIL THURSDAY AND FRIDAY. WE MIGHT GET CLOSE TO WIND CHILL ADVISORY CRITERIA BUT WILL NOT MENTION IN FORECAST AS WE WANT PEOPLE TO CONCENTRATE ON THE UPCOMING WIND AND SNOW. WE MIGHT HAVE TO INCLUDE MENTION OF WIND CHILLS ONCE THE SNOW ENDS AND THE WINTER STORMS WARNINGS HAVE ENDED. WINDS ARE GENERALLY TOO WESTERLY FOR SIGNIFICANT LAKE EFFECT SNOW IN VILAS COUNTY DESPITE THE MORE THAN ADEQUATE INSTABILITY. UPPER TROUGH FORECAST TO SWING THROUGH SATURDAY OR SATURDAY NIGHT AND BRING A REINFORCING PUSH OF COLD AIR. NOT MUCH MOISTURE AVAILABLE FOR FOR PRECIPITATION SO WILL LEAVE FORECAST DRY. && .AVIATION...VFR CONDITIONS ACRS THE AREA NOW...AND WL PROBABLY LAST MOST OF THE MORNING. THEN THINGS WL DETERIORATE THIS AFTN...ALL THE WAY DOWN TO THE VLIFR TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT CST WEDNESDAY NIGHT FOR WIZ030-031-035>040-045-048>050- WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST WEDNESDAY NIGHT FOR WIZ005-010>013-018>022-073-074- && SKOWRONSKI/RDM
Hazardous weather outlook, Dec 7, 3:49 PM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 349 PM CST MON DEC 7 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 349 PM CST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A STRONG STORM SYSTEM IS FORECAST TO DEVELOP OVER THE SOUTHERN PLAINS ON TUESDAY...AND TRACK INTO THE CENTRAL GREAT LAKES ON WEDNESDAY. THIS STORM TRACK WOULD BRING HEAVY SNOW ACROSS MUCH OF THE MIDWEST AND WESTERN GREAT LAKES. IN ADDITION TO THE SNOW... GUSTY NORTHWEST WINDS ON WEDNESDAY WILL RESULT IN BLOWING AND DRIFTING OF THE SNOW. VISIBILITIES COULD BE SEVERELY REDUCED ESPECIALLY IN OPEN AREAS. PLEASE SEE THE LATEST WINTER WEATHER STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. LMZ521-522-541>543-082200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 349 PM CST MON DEC 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY GALE WARNINGS MAY BE NECESSARY TUESDAY NIGHT THROUGH THURSDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. PLEASE SEE THE LATEST MARINE HEADLINES FOR MORE DETAILS. MG/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:40 PM CST | Blizzard Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 10 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.